Still swollen after 1 syringe of Juvederm in my lips 72hrs ago

I had 1 syringe of juvederm injected into my lips about 72hrs ago. My lips feel very full, tight and lumpy still. They feel swollen although I don't know if this is the effect? Very very worried as it doesn't look natural at all and I can't hide out forever. Is this normal?!

Doctor Answers 5

1 syringe of Juvederm in my lips

A full syringe of filler in the lips is a relatively large amount for most lips. The more filler that is in your lip, the more the average swelling will be. Fillers tend to draw in water in addition to the possible bruising by the needle. All this can combine to cause significant swelling. This may take a number of days to subside.

Swelling After Lip Filler

Swelling after lip filler can vary from person to person and filler to filler.  Generally, the most dramatic swelling only lasts a few days.  Occasionally, swelling may last a week or more.   Sometimes placement of the filler can also cause prolonged swelling of the lips.  To treat swelling of the lips, make sure to ice the area after treatment several times per day for the first 2 days.  If swelling is persistent, it is possible that the filler was placed too superficially or too much was placed.  If the swelling doesn't subside by a week, make a follow up appointment with your doctor.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

7+ days

This is very common, almost universal given you had 1ml! of filler in your lips. It can take up to 7 days or longer before this settles. The use of prednisone or steroid for 1-2 days (starting day of Juvederm) can reduce the swelling times. 

Be patient, and the swelling will subside.

All the best,

Dr Davin Lim
Laser, surgical and aesthetic dermatologist
Brisbane, Australia

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 61 reviews

Lip Swelling

You can have swelling for up to 10 days after Juvederm lip injections.  If the swelling is very bad you can use a Medrol dose pack from your physician to reduce the swelling.  If after two weeks there is still swelling then you should definitely consult your treating physician to see if some of the product needs to be dissolved.  Best, Dr. Green

Still swollen after 1 syringe of Juvederm in my lips 72hrs ago

Hello malas_malas,

Lip swelling tends to peak around day 2-3 so still have swelling at this point isn't outside of normal.  There are treatments that can help with swelling that you can discuss with your injector if you need the lip size to come down quickly.  As far as the look it depends on what you started with and how much was injected.  If it is too much then you can have an injection of hyaluronidase that would get rid of it (although it would get rid of all of Juvederm in that area).  I recommend to not consider that injection until at least 2 weeks after treatment.  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.